Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 133, NWS Amarillo, TX

May 23, 2007Lipscomb County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 23, 2007, 4:25 PM CDT for Lipscomb County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 23, 2007, 4:25 PM CDT (21:25 UTC)
Expired
May 23, 2007, 5:30 PM CDT
In force
65 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Lipscomb County, TX

The radar

The Dodge City radar (KDDC), 167 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 3:31 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-440 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:35 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 23, 2:35 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
235 PM CDT WED MAY 23 2007

.DISCUSSION...
MAIN WEATHER FOCUS WILL BE TONIGHT AS RETREATING FRONTAL BOUNDARY
WILL ALLOW MOIST AND UNSTABLE AIR TO SPREAD OVER A LARGE PORTION OF
THE FORECAST AREA LATE THIS AFTERNOON AND TONIGHT. SFC LOW IS
DEVELOPING OVER EAST CENTRAL NEW MEXICO IN RESPONSE TO HEIGHT FALLS
ASSOCIATED WITH APPROACHING SHORTWAVE TROF OVER FOUR CORNERS REGION.
THIS SYSTEM WILL SERVE TO BACK THE WINDS ACROSS THE PANHANDLES...
PRODUCING STRONG LOW LEVEL SHEAR...ENHANCED FURTHER IN THE FRONTAL
ZONE. GIVEN INSTABILITY...STRONG LIFT ENHANCED BY MIDLEVEL JET MAX AT
OR ABOVE 50 KT...AND AMPLE MOISTURE...SEVERE STORMS CAPABLE OF VERY
LARGE HAIL...DAMAGING WIND AND TORNADOES WILL BE POSSIBLE OVER MUCH
OF THE PANHANDLES. THE TORNADO THREAT MAY BE ENHANCED TONIGHT BY THE
PRESENCE OF THE LOWLEVEL JET. STRONGER SURGE OF COLD AIR EXPECTED TO
PENETRATE TONIGHT...AND CURRENT THOUGHTS ARE THAT A MORE LINEAR STORM
SYSTEM WILL ENSUE AS THIS BOUNDARY OVERTAKES THE MOIST AIRMASS...AS
SOMEWHAT OF A SECOND ROUND OF STORMS TONIGHT. WITH THIS IN MIND...HAVE
INCREASED POPS AREAWIDE TONIGHT.

LINGERING POPS IN THE EAST SEEMED REASONABLE TOMORROW MORNING AS
STORMS EXIT THE AREA. FRONT IS LIKELY TO BE ON THE FASTER SIDE...AS
SOUTHWARD MOVEMENT WILL BE ENHANCED BY THE STORMS FORMING ALONG THE
BOUNDARY. THIS FRONT WILL VACATE THE AREA OF DEEP MOISTURE...BUT SOME
PRECIPITATION WILL STILL BE POSSIBLE DURING MUCH OF THE REMAINING
FORECAST PERIODS AS MINOR DISTURBANCES MOVE THROUGH AND MOISTURE
ATTEMPTS TO MAKE A COMEBACK. IN GENERAL...HAVE RETAINED POPS FROM
PREVIOUS FORECAST...WHICH WERE GENERALLY IN LINE WITH CURRENT MEXMOS
NUMBERS.

CONCERNING TEMPERATURES...LOWERED A FEW DEGREES TOMORROW FROM MEXMOS
HIGHS AS CLOUDS AND UPSLOPE FLOW WILL LIKELY LIMIT INSOLATION.
OTHERWISE...MEXMOS NUMBERS SEEMED GENERALLY REASONABLE.

KRAMAR

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                49  69  52  77  58 /  60   5  20  30  30
BEAVER OK                  52  71  48  78  60 /  80   5  10  30  30
BOISE CITY OK              43  69  48  79  56 /  80   5  10  30  30
BORGER TX                  49  71  53  78  63 /  70   5  20  30  30
BOYS RANCH TX              49  72  52  79  58 /  60   5  20  30  30
CANYON TX                  49  69  53  79  56 /  50   5  20  30  30
CLARENDON TX               51  70  53  74  60 /  60  20  20  30  30
DALHART TX                 46  69  49  78  55 /  60   5  10  30  30
GUYMON OK                  49  72  49  80  60 /  80   5  10  30  30
HEREFORD TX                49  69  52  79  55 /  50   5  20  30  30
LIPSCOMB TX                51  71  48  77  61 /  80  20  20  30  30
PAMPA TX                   50  71  51  75  61 /  70  20  20  30  30
SHAMROCK TX                51  71  54  75  60 /  70  30  20  30  30
WELLINGTON TX              55  71  55  77  61 /  70  30  20  30  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, May 23, 1:00 PM CDT, 3 hours 25 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT WED MAY 23 2007

OKZ001>003-TXZ001>020-241100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT WED MAY 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SEVERE THUNDERSTORMS ARE LIKELY THROUGH TONIGHT. TORNADOES...
LARGE HAIL AND DAMAGING WINDS ARE ALL POSSIBLE. THE GREATEST
THREAT OF TORNADOES APPEARS TO BE ACROSS THE NORTHERN...CENTRAL AND
EASTERN TEXAS PANHANDLE AND THE OKLAHOMA PANHANDLE GENERALLY
EAST OF U.S. HIGHWAY 287 AND NORTH OF INTERSTATE 40. OTHER THREATS
INCLUDE HEAVY RAIN...CAUSING ISOLATED FLASH FLOODING...AND CLOUD
TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MOST
OF THE TEXAS AND OKLAHOMA PANHANDLES THURSDAY NIGHT THROUGH TUESDAY
NIGHT. STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS WILL LIKELY
BE CALLED UPON FOR ACTIVATION THROUGH TONIGHT.

GOEHRING

In the hours before

Special weather statement, May 23, 3:45 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
345 PM CDT WED MAY 23 2007

TXZ008-009-232115-
HUTCHINSON TX-ROBERTS TX-
345 PM CDT WED MAY 23 2007

...STRONG THUNDERSTORM TO AFFECT EAST CENTRAL HUTCHINSON AND
NORTHWESTERN ROBERTS COUNTIES...

AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME EAST CENTRAL HUTCHINSON COUNTY
MOVING NORTHEAST AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Special weather statement, May 23, 3:58 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
358 PM CDT WED MAY 23 2007

TXZ004-005-232130-
LIPSCOMB TX-OCHILTREE TX-
358 PM CDT WED MAY 23 2007

...STRONG THUNDERSTORMS IN LIPSCOMB AND EASTERN OCHILTREE COUNTIES...

AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF LIPSCOMB MOVING NORTHEAST AT
30 MPH.  ANOTHER STRONG STORM WAS MOVING INTO SOUTHEAST OCHILTREE
COUNTY SOUTH OF WOLF CREEK PARK.  THIS STORM IS ALSO MOVING
NORTHEAST AT 30 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

JOHNSON
Local storm report, May 23, 4:19 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
419 PM CDT WED MAY 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             15 NW MIAMI             35.85N 100.83W
05/23/2007  E0.75 INCH       ROBERTS            TX   AMATEUR RADIO

&&

JC
Special weather statement, May 23, 4:20 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
420 PM CDT WED MAY 23 2007

TXZ008-232145-
HUTCHINSON TX-
420 PM CDT WED MAY 23 2007

...STRONG THUNDERSTORM IN EASTERN HUTCHINSON COUNTY...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EASTERN HUTCHINSON COUNTY MOVING NORTHEAST
AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JOHNSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:50 PM CDTSevere Thunderstorm WarningAMARoberts55 min
May 23, 4:07 PM CDTSevere Thunderstorm WarningAMAOchiltree53 min
May 23, 4:31 PM CDTTornado WarningAMARoberts29 min
May 23, 4:36 PM CDTTornado WarningAMALipscomb24 min
May 23, 4:50 PM CDTTornado WarningAMAOchiltree40 min
May 23, 5:00 PM CDTTornado WarningAMARoberts45 min
May 23, 5:28 PM CDTSevere Thunderstorm WarningAMAOchiltree62 min
May 23, 5:32 PM CDTTornado WarningAMAOchiltree43 min
May 23, 5:37 PM CDTSevere Thunderstorm WarningAMAHutchinson53 min
May 23, 5:46 PM CDTSevere Thunderstorm WarningAMALipscomb59 min
May 23, 5:54 PM CDTTornado WarningAMALipscomb51 min
May 23, 6:03 PM CDTSevere Thunderstorm WarningAMAHansford57 min
May 23, 6:24 PM CDTSevere Thunderstorm WarningAMAOchiltree66 min
May 23, 6:26 PM CDTSevere Thunderstorm WarningAMAHutchinson64 min
May 23, 6:46 PM CDTTornado WarningAMAHutchinson44 min
May 23, 6:49 PM CDTTornado WarningAMAOchiltree41 min
May 23, 4:46 PM CDTSevere Thunderstorm WarningAMABeaver59 min
May 23, 5:44 PM CDTSevere Thunderstorm WarningAMABeaver61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.